Saturday, November 7, 2009

009 Second Consultation with Doctor and New Supplements

To visit blog home page and comment on this entry, click HERE.

November 8, 2009
009

How is my body doing, doc? "The debilitation from Chronic Fatigue Syndrome is far greater than those with cancer, diabetes, heart disease. It's profound. You have a severe hormonal imbalance."
Five days ago, I had my second conversation with Dr. Neville from the Clymer Healing Center. We had to go over my ASI Test results which showed elevated cortisol (in comparison to February's low cortisol readings).
I'm not yet sure where I am on the Hans Selye Chart, but it seems I've been vacilatting between the Resistance and Exhaustion Phases. I definitely was in the Resistance Phase when we first moved here to Missouri as I was having very few symptoms, but had no idea that inside my body, I was very, very sick and then on July 7 (just 4 months ago), it all fell apart (again!). My hormones were completely out of control which put me in a position of not being able to do anything: total bedrest and could barely care for myself. Had I understood the Seyle Chart prior to July 7th, I would have known that the energy I had was a false energy. I was depleting my adrenal glands of all they had to give and became sicker than when I was in the first stage which was bad enough.
Going through the results, Dr. Neville explained that I should not have all three symptoms of fatigue, depression, and anxiety together. He's said he is not at all worried about the fatigue and depression, but says that the anxiety (and panic attacks) should not be happening if I have the other two. He says the fatigue and depression will go away as my adrenal hormones balance out over the months and years to come, but we need to get me to a place where I am no longer having anxiety, panic attacks, and insomnia (I am sleeping on average 4 to 6 hours a night which are interrupted by frequent wakings). So, he is putting me on some different supplements and reducing others while I still taper safely off the Klonopin at 3% every 14 days.
For cortisol problems:

  • Isocort. Decrease Isocort, taking only 2 pills in the morning (this is a drop from 6 pills throughout the day; he thinks the Isocort is too strong for my body right now).

  • Licorice Root. Keep Licorice Root at the 1/4 cup in the morning so that it will still balance the cortisol, but not increase it.

  • Mil Adregen. Begin taking Mil Adren 1 three times daily. This is an adrenal gland support like Isocort.

Vitamin D deficiency:

  • Vitamin D. Change my Calcium / Magnesium / Vitamin D pill to just Vitamin D at 10,000 Units. I should be getting enough Magnesium in my Vitamin C pills, the Trace Mineral Drops, and various foods I eat though I am deficient in Magnesium and would like this tested at a later date.

Dehydration / Sodium-Pottasium Balancing:

  • Salt Water. Continue drinking salt water using Sea Salt at 1/4 tsp. twice daily and continue heavily salting my food until I no longer get lightheaded and my urination is down to five or six times a day instead of ten to twelve times (I had no idea I was suffering from dehydration all these years due to my sodium / potassium not being balanced from low aldosterone). As Dr. Neville says, "In adrenal patients, low aldosterone means low salt, low salt means low water. Now your heart's not getting the right electrolytes to it which can throw out palpitations sometimes. It will make us chronically dehydrated."

Anxiety, Panic Attacks, and Insomnia:

  • Seriphos. I'm to take one pill four times daily: 2pm, 5pm, 8pm, and bed (trying to target when my body is making the most cortisol). This is supposed to help with anxiety, panic attacks, and the insomnia and is commonly used when withdrawing from benzodiazepines, so he said it's safe for me to be withdrawing slowly from the Klonopin while taking this. It is a natural product: Phosphorylated Serine / Ethanolamine. It's supposed to work with the HP Axis to keep it from overstimulating the adrenal gland which is causing the surge of adrenaline and cortisol (fight or flight response). Since my body has been out of balance for 20 plus years, it's going to be a while before I don't have the anxiety, but one day I won't need the Seriphos and will be able to handle everyday stresses in life without getting sick. He's going to monitor how this one goes for me as some people can use a little, some need a lot, and for some, it just doesn't work. With me detoxing from the Klonopin, it may be different than other people, but I really hope to not have panic attacks and get some sleep some night!

Immune System:

  • Thymuril. This is because my immune system is so bad. In my doctor's words, "Your immune system is shot, guaranteed. But that's because of your adrenals. If we restore your adrenals, your immune system will kick back in."

  • Vitamin C. Change my Vitamin C to a Buffered Vitamin C, taking 1,000 mg. three times daily (this is a switch from a non-buffered form)

Along with these new supplements, I'm to basically do three things: rest, rest, and then when I'm tired of resting, rest some more! I'm a pretty driven person and so it's difficult for me to rest, but by God's grace, I will rest! I'm to contact him within 10 days of starting the Seriphos to see how it is going with me. I need to ask him about Pregnenalone and Symplex F for the PMS (oh, it's horrific!). He mentioned that these are very gentle things I can add while I'm healing so that I won't suffer the PMS so much.

My other blogs can be found HERE and HERE.
The original post for this daily diary began HERE.

Coram Deo,

Tamara Slack

3 comments:

Mindy said...

isn't it possible that the reason you are experiencing fatigue, depression, and anxiety all at once simply b/c you are not only dealing with adrenal problems but also klonopin withdrawals? i mean, i thought the withdrawals are what's been causing all your anxiety attacks. did i misunderstand?

Mindy said...

oh, and here's the site that i found that has crazy supplement prices. they have all kinds of stuff there, not just supplements!

luckyvitamin.com

Grace Abounds said...

Mindy -

Yes, part of the anxiety is that I'm coming off the benzodiazepine, but

1. I've always had serious anxiety before docs put me on any meds, thus the reason they put me on anti-anxiety in the first place when I was 24, so anxiety is not just from the benzo nor the withdrawals. I have suffered with anxiety since late teens every day of my life.

2. It's common for people with adrenal problems to have this. It's noted in the book, "Chronic Fatigue Unmasked 2000." (and look at the chart I linked about feeling "good" while actually getting sicker. The charts and stuff in the book make sense!) It's part of being in the worse stages of CFS (aka Adrenal Fatigue). The HP Axis is sending signals to the adrenals to push out more adrenaline and cortisol (and then the hormones are whacked out anyway, not balancing). So regardless of being on a benzo or coming off one, my body naturally tends toward anxiety and panic attacks.

So there's that product, Seriphos, that is supposed to help for this. I'm very happy about it!!! I hope it works for me.

I'll look into that vitamin website. Forgot you told me about that.

Tam